MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251080
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code: a0406 captures the reportable event of catheter kinked.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra dilation balloon catheter device was used during a ureteroscopy (urs) procedure performed on (b)(6) 2024.During the procedure, the catheter shows bending damage.The procedure was completed with another uromax ultra dilation balloon catheter device.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be good.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of catheter kinked.Block h10: investigation result the returned uromax balloon device was analyzed, and a visual evaluation noted that the balloon was not subjected to positive pressure.No issues were found with the balloon and the tip of the device.A visual and tactile analysis revealed that the shaft of the device to be kinked at more than one location and this damage is consistent with excessive force applied to the device.Additionally, there was no issues found with the markerbands of the device.Both markerbands were undamaged and in the correct position on the shaft of the device.No other issues were noted during analysis.With all the available information, it was confirmed that this is not a new failure type, and the risk is anticipated.There is no evidence of a manufacturing issue or design issue which could have caused the complaint.Additional information was requested with regards to the procedure, patient anatomy and lesion characteristics.No further information is available.The use of this uromax device indicates the requirement for dilation.As the device was used during a ureteroscopy (urs) procedure it is possible that it had an interaction with a stone as the user attempted to position it which would have contributed to the shaft kinks.Therefore, the most probable root cause is adverse event related to procedure.

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18882208
Report Number2124215-2024-14289
Device Sequence Number9049421
Product Code KOE
UDI-Device Identifier08714729341185
UDI-Public08714729341185
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2025
Device Model NumberM0062251080
Device Catalogue Number225-108
Device Lot Number0029586238
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer04/17/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale